MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II; WIRE, GUIDE, CATHETER
Model Number 1009664J
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Device Damaged by Another Device (2915); Material Too Soft/Flexible (4007)
Health Effect - Clinical Codes Nausea (1970); Transient Ischemic Attack (2109); Foreign Body In Patient (2687)
Date of Event 04/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the mid left anterior descending (lad) coronary artery with mild tortuosity and 80% stenosis and the proximal ostium of the marginal circumflex coronary artery with high tortuosity at the ostium and 80% stenosis.The balance middleweight universal ii guide wire was placed in the marginal of the circumflex coronary artery to protect the diagonal branch but the guide wire was jailed by a stent which was implanted.It was retracted from the patient.It was decided to treat the marginal of the circumflex coronary artery and used a non-abbott wire.The non-abbott wire caused a vasospasm so the bmw universal ii guide wire was advanced again.An abnormal loop [prolapse] was noted in the guide wire and it was attempted to be removed.During removal, there was no resistance but the guide wire began to fray and a long filament reached the aorta.The tip separated and remained in the coronary artery.A non-abbott balloon was used to try to trap the tip, as well as a goose neck snare but both were unsuccessful.On (b)(6) 2024, another procedure was performed using a goose neck to remove the filament.The films were analyzed and saw that a long thin filament started from the tip and reached into the aorta.A stent was intended to be placed to embed the tip to the vessel wall but the patient had a temporary transient ischemic attack (tia) so the procedure was aborted.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation and stretched coils were confirmed.The reported material too soft / flexible and difficult to remove could not be tested due to the device condition.The reported device damaged by another device could not be tested as it was based on operational context.A review of the production records and corrective or preventive actions (capa) was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties, patient effects, and treatment appear to be related to the operational context of the procedure.It was reported that the guide wire interacted with an implanted stent, resulting in difficulty during removal.During reinsertion of the wire, it was reported to have prolapsed during advancement and separated during removal.Factors that may contribute to a prolapsed wire (material too soft / flexible) include, but are not limited to, damage to the wire, material properties, user technique, tip shape, or device support.In this case, it is possible that the guide wire sustained damage, such as a kink or bend, during its interaction with the implanted stent, resulting in reduced integrity.Reduced integrity would make the wire more prone to prolapse.Additionally, it is possible that damage sustained to the wire contributed to the reported material separation and subsequent stretched coils.This is supported by the returned device analysis which found the fracture face at the separation to be jagged, indicating manipulation at a kink or bend.The separated portion of the wire remains within the anatomy.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Additional information: d4 - model # added corrections: d1 - brand name updated.D2a - common device name updated.D3 - name updated.D3 - address, city, postal code updated.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL II
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19382829
Report Number2024168-2024-06232
Device Sequence Number17090113
Product Code DQX
UDI-Device Identifier08717648118753
UDI-Public(01)08717648118753(17)251130(10)3120871
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1009664J
Device Catalogue Number1009664J
Device Lot Number3120871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED IMPLANTED STENT.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown